|I'm fatigued and sleep 12 hrs a day. Doctor doesn't know why.
Nov 28, 2002
I'm a 28 yr old grad student. For the last month to six weeks (exactly when is a little obscure), I have been really tired, and needing to sleep as much as I can. I also feel light-headed when I go to school(specifically, when I go out, but these days I only go to school). I'm under alot of stress, but I have been for a long time, and haven't felt like this. Finals are coming up , and I do get very nervous about that sometimes, e.g. hives, shortness of breath. The M.D. ran some blood tests: CBC and HIV, as well as an UA. Nothing was abnormal except my WBC was very high. If I remember correctly, it was about 17. I was exposed to HIV just over 3 months ago. I also developed a very bad kidney infection over the summer that went undiagnosed for too long. I took 20 days of Cipro. I also contracted herpes shortly before that time. I also have a history of bleeding excessively, i.e. 120 days at a time, BC pills give me migraines. Another concern: I have a very good friend with HCV who is my neighbor. No intimate contact, but shared meals, etc. I used his toothbrush once. I am giving you alot of info, but I am concerned about what is going on.
Response from Dr. Frascino
Graduate school can be stressful. Stress, anxiety, and depression are all linked with fatigue. You report being under "a lot of stress" and getting "very nervous." Your hives and shortness of breath symptoms are most likely caused by stress/anxiety. If your WBC is 17, that is high, and should be repeated. If it remains high, your doctor will run additional tests to find out why.
If you had a significant possible exposure to HIV 3 months ago, go ahead and get tested. Just realize that your symptoms are not suggestive of HIV. I think the negative test should help put your mind at ease. HCV is not contracted by casual contact. As for bleeding for 120 days at a time, I'm assuming that's a typo. I hope every time you get a paper cut you don't drip blood for the next 4 months!?! See your doctor to repeat your WBC count; ask him about the excessive bleeding; get your HIV test; and ask him/her for a referral to a counselor who can help you deal with stress/anxiety. Feel better, OK?
Swelling of Slavery gland, Brest & right testicle
The Full Dinner Set
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.